Skip to content
Review Open access

Multisystem adverse drug events of low-dose tirzepatide in a normal - Weight individual: A case report and literature review

Oct 2026 · Therapeutic Advances in Drug Safety · 0 citations · 29 references

Abstract

We report a case of multisystem adverse drug events in a 19-year-old female with a normal body mass index (BMI, 22.23 kg/m 2 ) following a subcutaneous injection of 0.5 mg tirzepatide. Gastrointestinal symptoms appeared within 2 hours of administration, progressing to involve cardiovascular and renal systems over the next 5 days. Clinical manifestations included sinus tachycardia (128 beats per minute), acute kidney injury (serum creatinine 84.7μmol/L), and high anion gap metabolic acidosis (pH 7.293). These complications were likely secondary to gastrointestinal reactions, rather than direct drug toxicity. Common adverse drug events associated with tirzepatide include mild to moderate gastrointestinal symptoms (e.g., nausea, diarrhea, vomiting). This case demonstrates that tirzepatide potentially induces severe systemic reactions in individuals using it for “off-label” indications, even at very low doses. To our knowledge, this is a previously unreported case demonstrating a temporal association between low-dose tirzepatide (less than the standard starting dose of 2.5 mg) and the onset of multisystem complications.

Read PDF

We use cookies to run the site and, with your consent, for analytics and to show ads. See our Cookie Policy.